Statins side effects: Xerostomia is a lesser-known symptom found in the mouth – what is it


A study published in Endocrine Abstracts looked at xerostomia as an unseen consequence of statin use.

The study looked at a 55-year-old Asian lady, non-smoker, and a teetotal with bilateral xanthelasma.

She was temporarily changed from simvastatin to atorvastatin due to persistently high LDL cholesterol and the high risk of both CVD and PVD associated with high lipoprotein A. Atorvastatin was also stopped for four weeks and it substantially did help to minimize her xerostomia.

Unfortunately, side effects such as xerostomia remain unreported by patients owing to their perception as a minor side effect.

This indicates that studies underestimate its true prevalence in statin treatment therefore more studies are required on the association between statins and xerostomia.





READ SOURCE

See also  Working just ONE day a week is best for your mental health, study finds

LEAVE A REPLY

Please enter your comment!
Please enter your name here